Advertisement

Pointwise Convergence of Fourier Series on the Unit Sphere of R4 with the Quaternionic Setting

  • Shuang Liu
  • Tao Qian
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

We offer a new approach to convergence of Fourier series on the unit sphere of the four-dimensional Euclidean space. The approach is via the quaternionic analysis setting with a crucial application of Fueter’s theorem. Analogs to the Riemann-Lebesgue theorem, localization principle and a Dini’s type pointwise convergence theorem are proved.

Keywords

Quaternion space Fourier series unit sphere Dini’s type pointwise convergence theorems Fueter’s theorem 

Mathematics Subject Classification (2000)

Primary 42B05,30G35 Secondary 42C10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BDS]
    F. Brackx, R. Delanghe and F. Sommen, Clifford Analysis, Research Notes in Mathematics, Vol. 76, Pitman Advanced Publishing Company, Boston, London, Melbourne (1982).zbMATHGoogle Scholar
  2. [De]
    C.A. Deavours, The quaternion calculus, Amer. Math. Monthly 80 (1973), 995–1008.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [Di]
    P.G.L. Dirichlet, Sur les séries dont le terme général dépend de deux angle,etqui servent á exprimer des fonctions arbitraires entre des limites données, J. Reine Angew. Math. 17 (1873), 35–56.Google Scholar
  4. [Fu]
    R. Fueter, Die Funktionentheorie der Differentialgleichungen △u = 0 und △△ = 0 mit vier reellen Variablen, Comm Math. Heiv. 7(1935), 307–330.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [Ko]
    L. Koschmieder, Unmittelbarer Beweis der Konvergenz einiger Reihen, die von mehreren Veränderlichen abhängen, Monatsh Math. Phys. 41 (1934) 58–63.MathSciNetCrossRefGoogle Scholar
  6. [Me]
    C. Meaney, Divergence Jacobi Polynomial Series, Proceedings of the American Mathematical Society, vol. 87, Number 3, March 1983, 459–462.Google Scholar
  7. [Q1]
    T. Qian, Singular integrals on star-shaped Lipschitz surfaces in the quaternionic space, Math. Ann., 310 (4) (April, 1998), 601–630.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [Q2]
    T. Qian, Generalization of Fueter’s result to R n+1, Rend. Mat. Acc. Lincei, s.9, v.8 (1997), 111–117.CrossRefzbMATHGoogle Scholar
  9. [Q3]
    T. Qian, Fourier analysis on star-shaped Lipschitz surfaces, J. of Func. Anal, Volume 188, Issue 2, February, 2002.Google Scholar
  10. [Ro]
    E.L. Roetman, Pointwise convergence for expansios in surface harmonics of ar-bitrary dimension, J. Reine. Angew. Math. 282 (1976), 1–10.MathSciNetzbMATHGoogle Scholar
  11. [St]
    E.M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press, 1970.zbMATHGoogle Scholar
  12. [WL]
    K-Y, Wang and L-Q. Li, Harmonic analysis and approximation on te unit sphere, Science Press, Beijing/New York, 2000.Google Scholar
  13. [Zy]
    A. Zygmund, Trigonometric Series (Second Edition),2 vols., Cambridge, Eng. 1959.zbMATHGoogle Scholar

Copyright information

© Springer Basel AG 2004

Authors and Affiliations

  • Shuang Liu
    • 1
  • Tao Qian
    • 1
  1. 1.Faculty of Science and TechnologyUniversity of MacauMacauChina

Personalised recommendations